Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Cheyenne, WY

July 13, 2016

NWS Cheyenne, WY issued this red flag warning at Jul 13, 2016, 2:56 AM MDT. It took effect at Jul 13, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 2:56 AM MDT (08:56 UTC)
In effect from
Jul 13, 2016, 12:00 PM MDT
Expired
Jul 13, 2016, 6:51 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

117 
WWUS85 KCYS 130856
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
256 AM MDT WED JUL 13 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF
SOUTHEAST WYOMING...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH
THIS AFTERNOON WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS PORTIONS OF SOUTHEAST WYOMING WHERE FUELS SUPPORT RAPID
FIRE SPREAD.

WYZ301-310-132200-
/O.UPG.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/
/O.NEW.KCYS.FW.W.0012.160713T1800Z-160714T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
256 AM MDT WED JUL 13 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30
  MPH FROM LATE MORNING THROUGH THE AFTERNOON.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE ARE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ305-307-132200-
/O.NEW.KCYS.FW.W.0012.160713T1800Z-160714T0100Z/
SIERRA MADRE RANGE/MEDICINE BOW NF-SNOWY RANGE/MEDICINE BOW NF-
256 AM MDT WED JUL 13 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
305 AND 307...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

* AFFECTED AREA...SIERRA MADRE AND SNOWY RANGES. 

* WIND...WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...MINIMUM OF 13 TO 16 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
141 
WWUS85 KCYS 132021
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY THIS EVENING 
FOR PORTIONS OF SOUTHEAST WYOMING...

.A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH
THIS AFTERNOON WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHEAST WYOMING WHERE FUELS
SUPPORT RAPID FIRE SPREAD.

WYZ301-305-307-310-140100-
/O.CON.KCYS.FW.W.0012.000000T0000Z-160714T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SIERRA MADRE RANGE/MEDICINE BOW NF-
SNOWY RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
221 PM MDT WED JUL 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301...305...307 AND 310...

* WIND...WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
509 
WWUS85 KCYS 140051
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
651 PM MDT WED JUL 13 2016

WYZ301-305-307-310-140200-
/O.CAN.KCYS.FW.W.0012.000000T0000Z-160714T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SIERRA MADRE RANGE/MEDICINE BOW NF-
SNOWY RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
651 PM MDT WED JUL 13 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 301...305...307 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITIES WILL CONTINUE TO SLOWLY INCREASE WHILE WINDS CONTINUE
TO DECREASE.

$$

RUBIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 12, 10:37 PM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 12, 10:37 PM MDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1037 PM MDT TUE JUL 12 2016

.UPDATE...
Issued at 849 PM MDT Tue Jul 12 2016

Allowed Red Flag Warning to expire and kept Fire Weather Watch
going for SE Wyoming Plains tomorrow afternoon (see Fire Weather
Section Below). Otherwise, we had some smoke move in across
southern Albany and Laramie counties from the Beaver Creek Fire
southwest of Laramie early this evening. Think the smoke will
gradually thin out as southwesterly transport winds off the fire
gradually diminish through the course of the evening hours.
Otherwise...composite radar network showing a few echoes from
virga across parts of southeastern Laramie...Kimball and Cheyenne
counties...moving east northeast. At most think a few sprinkles
being seen at the surface seeing Cheyenne NexRad not showing much
in the low levels (that and the boundary layer airmass is very
dry)...so left rain and thunderstorms chances minimal across those
areas. Otherwise...no changes to previous forecast package.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 247 PM MDT Tue Jul 12 2016

Main concerns this period will continue to be fire weather as a
dry airmass will remain over the CWA and some gusty winds will
occur...mainly Weds afternoon. Westerly flow aloft will hold over
the CWA through early Thursday with generally west to northwest
downslope winds at the surface. This will keep dry conditions
going under mainly clear skies. Some gusty winds expected once
again over se Wyoming Weds afternoon with less wind farther east.
A little warmer across the CWA Weds...about 5 degrees from today.
A cool front will then pass across the area Weds night ahead of a
shortwave that will move into the northern Rockys lowering temps a
few degrees for Thursday. This shortwave will move into the high
plains by late Thursday and as the surface winds acquire a more
easterly component resulting upslope flow should allow for at
least isolated convection over the plains late Thursday afternoon
so have added in some low pops for that time.

.LONG TERM...(Thursday night through Tuesday)
Issued at 247 PM MDT Tue Jul 12 2016

Weakly anticyclonic zonal flow will persist ovr the intermountain
west through the weekend as the region remains caught between a
nearly stationary low pressure ovr the PacNW and an upper high ovr
the southern plains. Although moisture will be limited, it should
be enough for a slight chance of afternoon/evening convection
Fri-Sun...especially the hier terrain and ern plains. Medium range
guidance differ significantly on placement and strength of
convection, so have kept coverage fairly broadbrush for now.
Heights will rise early next week as the southern plains ridge of
high pressure begins to shift north and strengthen. As a result,
the pattern will amplify turning flow southwest, and depending on
trajectory may signal the initial surge of monsoonal moisture.
After a seasonal period into the upcoming weekend, temperatures
will warm early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1036 PM MDT Tue Jul 12 2016

VFR. Wind gusts up to 29 knots from 15Z to 02Z.

&&

.FIRE WEATHER...
Issued at 849 PM MDT Tue Jul 12 2016

Allowed Red Flag Warning expire on time for areas along and east
of I-25 as winds have relaxed below critical levels and humidity
values are starting to go above 15 percent many areas. For
tomorrow, we left the Fire Weather Watch going for the southeast
Wyoming plains as critical thresholds of RH at or below 15
percent and winds at or just above 25 mph could possibly create
critical fire weather concerns. NAM not so bullish on winds
tomorrow but still has RH values down to around 15 percent while
the GFS is a bit stronger on winds (15 to 20 mph sustained with
gusts around 30 mph) and a bit lower on RH. Will let the next
shift take a closer look with the new guidance and issue the Red
Flag Warning if confidence grows on meeting more widespread
critical fire weather thresholds.

&&

.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WYZ301-310.

NE...None.
&&

UPDATE...JG
SHORT TERM...RE
LONG TERM...CAH
AVIATION...RUBIN
FIRE WEATHER...JG
Hazardous weather outlook, Jul 12, 10:08 AM MDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 AM MDT TUE JUL 12 2016

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
131000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1008 AM MDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM...BREEZY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER
FOR AREAS EAST OF THE LARAMIE RANGE INTO THE NEBRASKA PANHANDLE
THIS AFTERNOON. RED FLAG WARNINGS ARE IN EFFECT UNTIL 8 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
SATURDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ103>106-109>117-131000-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1008 AM MDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.